Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 268, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 3, 2006, 2:11 PM CDT for Reynolds County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2006, 2:11 PM CDT (19:11 UTC)
- Expired
- May 3, 2006, 3:00 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 169 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 2:35 PM CDT | TSTM WND DMG | 2 S Ellington, MO | NUMEROUS LARGE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1602 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 031913 SVRLSX MOC179-032000- /O.NEW.KLSX.SV.W.0268.060503T1911Z-060503T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 211 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI * UNTIL 300 PM CDT * AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF ELLINGTON...OR ABOUT 24 MILES WEST OF PIEDMONT...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ELLINGTON... GARWOOD... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3727 9115 3705 9097 3705 9079 3735 9076 $$ BYRD
2 follow-up statements
000 WWUS53 KLSX 031939 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 238 PM CDT WED MAY 3 2006 MOC179-032000- /O.CON.KLSX.SV.W.0268.000000T0000Z-060503T2000Z/ REYNOLDS MO- 238 PM CDT WED MAY 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR SOUTHERN REYNOLDS COUNTY... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 7 MILES SOUTHWEST OF ELLINGTON...MOVING EAST AT 10 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ELLINGTON...GARWOOD AND RURAL AREAS AROUND CLEARWATER LAKE. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3723 9114 3705 9097 3705 9079 3730 9075 $$ BYRD
000 WWUS53 KLSX 032000 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT WED MAY 3 2006 MOC179-032010- /O.EXP.KLSX.SV.W.0268.000000T0000Z-060503T2000Z/ REYNOLDS MO- 300 PM CDT WED MAY 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN REYNOLDS COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY...SO THE WARNING HAS BEEN ALLOWED TO EXPIRE. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. LAT...LON 3723 9114 3705 9097 3705 9079 3730 9075 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 12:41 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 3, 12:41 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1241 PM CDT WED MAY 3 2006 .DISCUSSION... LINE OF STORMS ASSOCIATED WITH A MCS HAS FINALLY BEGUN TO WEAKEN AS IT MOVES EWD INTO NEGLIBLE INSTABILITY ALONG AND E OF THE MS RIVER. DID RECEIVE SPORADIC DIME TO QUARTER SIZE HAIL REPORTS AS THIS LINE MOVED THROUGH CNTRL MO THIS MORNING. HAVE TWO AREAS OF CONCERN FOR TSRA REDEVELOPMENT THIS AFTN AND EVENING. ONE IS NEAR THE OUTFLOW BOUNDARY CAUSED BY THE CURRENT LINE OVER SRN PARTS OF THE CWA WHERE MLCAPES ARE ALREADY >1,500 J/KG WITH LITTLE CINH...AND WITH A LESSER DEGREE ALONG THE FRONT FARTHER TO THE NW. DEWPOINTS ARE IN THE MIDDLE TO UPPER 60S OVER SRN MO RIGHT NOW. HAVE KEPT POPS UP ACROSS THE AREA TO ACCOUNT FOR THIS. ALSO HAVE LOWERED TEMPS IN THE NORTH AND UPPED TEMPS IN THE SOUTH BASED ON THE INFLUENCE OF CLOUDS AND PRECIP. BRITT && .AVIATION... FOR THE 18Z TAFS... TAFS REFLECT EXPECTED TSRA DEVELOPMENT ALONG A COLD FRONT CURRENTLY NEAR A KIRK-KMKC LN. AIRMASS AHEAD OF THE FRONT IS EXPECTED TO BECOME UNSTABLE IN THE WAKE OF THIS MORNINGS COMPLEX OF TSRA. WINDS AHEAD OF THE FRONT WILL BE VARIABLE GIVEN THE WEAK FLOW AHEAD OF THE FRONT AND THE INFLUENCE OF EARLIER TSRA. ALSO HAVE HELD ON TO SOME LOWER CIGS AT KCOU/KUIN THROUGH 20Z GIVEN THE IFR IN THE OBS. AREAS SOUTH OF INTERSTATE 70 WILL LIKELY SEE INTENSE TSRA THIS AFTN INTO THE EVENING. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 3, 12:05 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1205 PM CDT WED MAY 3 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041230- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1205 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF COLD FRONT THAT WILL MOVE SLOWLY ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY ALSO DEVELOP ALONG A BOUNDARY OVER SOUTHERN MISSOURI THAT WAS PRODUCED BY THE COOL OUTFLOW OF EARLIER THUNDERSTORMS. THE MOST LIKELY AREA FOR THUNDERSTORMS TO BECOME SEVERE IS ALONG AND SOUTH OF INTERSTATE 70 WERE THE AIRMASS IS EXPECTED TO BECOME VERY UNSTABLE LATER THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE ALSO POSSIBLE IN AREAS SOUTH OF INTERSTATE 70 ON THURSDAY AS THE COLD FRONT MOVES SLOWLY SOUTH OF THE AREA. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON MONDAY AND MONDAY NIGHT AS ANOTHER STORM SYSTEM MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. BRITT
In the hours before
Local storm report, May 3, 10:25 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL OWENSVILLE 38.35N 91.50W
05/03/2006 E0.75 INCH GASCONADE MO TRAINED SPOTTER
&&
JKRAMPERLocal storm report, May 3, 10:33 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 4 S BLAND 38.24N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
&&
JKRAMPERLocal storm report, May 3, 11:10 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1110 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL BLAND 38.30N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
1 INCH HAIL OFF AND ON FROM 1010 - 1020 AM.
&&
JKRAMPERLocal storm report, May 3, 11:14 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1114 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL JEFFERSON CITY 38.57N 92.19W
05/03/2006 E1.00 INCH COLE MO TRAINED SPOTTER
REPORT FROM HIGHWAY PATROL..HAIL RANGING FROM 1/2 TO 1
INCH MAINLY ON THE EAST SIDE OF JEFFERSON CITY.
0930 AM HAIL OSAGE CITY 38.55N 92.03W
05/03/2006 E0.75 INCH OSAGE MO TRAINED SPOTTER
1010 AM HAIL BLAND 38.30N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
1 INCH HAIL OFF AND ON FROM 1010 - 1020 AM.
1020 AM HAIL OWENSVILLE 38.35N 91.50W
05/03/2006 E0.75 INCH GASCONADE MO TRAINED SPOTTER
1030 AM HAIL 4 S BLAND 38.24N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
&&
JKRAMPERLocal storm report, May 3, 1:13 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
113 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL NASHVILLE 38.35N 89.38W
05/03/2006 E0.75 INCH WASHINGTON IL TRAINED SPOTTER
MOSTLY 1/2 INCH...SOME 3/4 INCH
&&
JKRAMPERLocal storm report, May 3, 1:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL CHESTER 37.92N 89.83W
05/03/2006 E0.75 INCH RANDOLPH IL PUBLIC
COVERING THE GROUND
0152 PM HAIL CHESTER 37.92N 89.83W
05/03/2006 E0.88 INCH RANDOLPH IL LAW ENFORCEMENT
&&
BSIPPRELThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:19 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Osage | 26 min |
| May 3, 8:48 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 42 min |
| May 3, 9:25 AM CDT | Severe Thunderstorm Warning | LSX | Osage | 50 min |
| May 3, 9:32 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 43 min |
| May 3, 10:00 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 30 min |
| May 3, 10:33 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 27 min |
| May 3, 10:43 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin | 22 min |
| May 3, 2:40 PM CDT | Flash Flood Warning | LSX | Reynolds | 4 hr |
| May 3, 6:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Washington | 72 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.